Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 10, 2006, 2:54 PM MDT for Emery County, Utah. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2006, 2:54 PM MDT (20:54 UTC)
- Expired
- Jul 10, 2006, 3:30 PM MDT
- In force
- 36 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Emery County, UT
The radar
The Grand Junction radar (KGJX), 219 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 102055 SVRSLC UTC015-102130- /O.NEW.KSLC.SV.W.0029.060710T2054Z-060710T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 254 PM MDT MON JUL 10 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EMERY COUNTY IN UTAH... * UNTIL 330 PM MDT. * AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL EMERY COUNTY...OR ABOUT 32 MILES WEST OF GREEN RIVER...AND WAS MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL EMERY COUNTY AROUND 310 PM MDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3904 11076 3892 11093 3872 11072 3888 11052 $$ HALL
2 follow-up statements
000 WWUS55 KSLC 102112 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 312 PM MDT MON JUL 10 2006 UTC015-102130- /O.CON.KSLC.SV.W.0029.000000T0000Z-060710T2130Z/ EMERY UT- 312 PM MDT MON JUL 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR CENTRAL EMERY COUNTY... AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL EMERY COUNTY...OR ABOUT 30 MILES WEST OF GREEN RIVER...MOVING SOUTHEAST AT 5 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3904 11076 3892 11093 3872 11072 3888 11052 $$ HALL
000 WWUS55 KSLC 102130 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 329 PM MDT MON JUL 10 2006 UTC015-102139- /O.EXP.KSLC.SV.W.0029.000000T0000Z-060710T2130Z/ EMERY UT- 329 PM MDT MON JUL 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EMERY COUNTY EXPIRES AT 330 PM MDT... THE SEVERE THUNDERSTORMS OVER CENTRAL EMERY COUNTY HAS WEAKENED. LAT...LON 3904 11076 3892 11093 3872 11072 3888 11052 $$ HALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:50 PM MDT, 4 minutes earlier.
Area forecast discussion, Jul 10, 2:50 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 250 PM MDT MON JUL 10 2006 .SYNOPSIS...WEAK DISTURBANCES WILL CONTINUE TO MOVE ACROSS THE REGION TODAY THROUGH TUESDAY. THE AIRMASS WILL SLOWLY DRY AND WARM UP BY MID WEEK. && .DISCUSSION...ANOTHER ACTIVE CONVECTION DAY OVER THE FORECAST AREA. WELL DEFINED SHORT WAVE TROUGH EXTENDS FROM WESTERN WYOMING AND BACK TO THE SOUTHWEST ACROSS SLC THIS HOUR AND INTO SOUTHEAST NEVADA. SCATTERED THUNDERSTORMS HAVE BEEN DEVELOPING PAST COUPLE HOURS ALONG THE IDAHO BORDER AND ISOLATED STRONG CELLS IN SOUTHWEST WYOMING AND SOUTHWEST OF SLC OVER THE STANSBURY AND TINTIC MOUNTAINS EAST ACROSS THE WASATCH PLATEAU AND SOUTHERN UINTAS. STRONGEST CELL MOVING SOUTHEAST OF DUCHESNE. THIS WILL BE THE SEVERE WEATHER THREAT NEXT FEW HOURS AND SOUTH INTO CASTLE COUNTRY AND SAN RAFAEL SWELL AS THE LEADING UPPER TROUGH AXIS CROSSES THIS AFTERNOON. ACROSS CENTRAL AND SOUTHERN UTAH...EARLIER DECK OF MID LEVEL CLOUDS AND LIGHT SHOWERS HAS DEVELOPED ORGANIZED STRONGER CONVECTION ON THE NORTH AND WEST SIDE HAVE BEEN PRODUCING HEAVY RAIN AND ARE VERY SLOW MOVING. STRONG WEST FLOW IN THE NORTH HAS BEEN MOVING CELLS A LITTLE FASTER EAST. ALL THIS ACTIVITY GETTING A KICK FROM SHORT WAVE LIFTING INTO FAR NORTHWEST IDAHO AND MONTANA WITH THE TAIL OF THIS TROUGH EXTENDING SOUTHWEST ACROSS SOUTHERN IDAHO AND NORTHERN NEVADA. SUBSIDENCE WILL TAKE OVER AROUND THE GSL BASIN NEXT COUPLE HOURS WITH FLOW VEERING TO NORTHWEST ALOFT...BUT THE TAIL OF THE NEXT WAVE WILL DROP ACROSS NORTHERN UTAH LATE THIS EVENING WHICH BACKS THE FLOW AGAIN...KEEPING SCATTERED CONVECTION OVER NORTHERN UTAH AFTER PEAK HEATING. CONVECTION ALONG THE IDAHO BORDER HILLS IS QUITE ORGANIZED WITH THIS LINEAR ORIENTED SYNOPTIC LIFT. IN SOUTHWEST UTAH 18Z NAM-WRF STILL DEPICTS A DEFORMATION AXIS AND WEAK MID LEVEL CIRCULATION TO LINGER OVERNIGHT. EXPECT THE THERMAL SURFACE TROUGH OVER THE WEST DESERTS INTO SOUTHWEST UTAH TO BECOME INCREASINGLY ACTIVE THIS AFTERNOON AND FOR ORGANIZED CONVECTION TO LAST INTO THE EVENING WITH MARGINAL SYNOPTIC SUPPORT IN THE OVERNIGHT HOURS. 18Z NAM-WRF AND 12Z GFS KEEP A WEAK MID LEVEL CONFLUENT AREA OVER SOUTH CENTRAL UTAH ON TUESDAY WITH A WEAK CIRCULATION MOVING EAST. THIS WILL BE THE FOCUS OF CONVECTION IN THE SOUTH AND CENTRAL AREA. MEANWHILE THE WEST SIDE OF THIS DISTURBANCE WILL BOW NORTH INTO NORTHWEST UTAH AND SPREAD HIGH PRECIPITABLE WATER AXIS BACK INTO THE NORTHWEST. SCATTERED TO NUMEROUS CONVECTION WILL OCCUR IN THE NORTHWEST WITH A GOOD CHANCE CELLS FROM THE DESERTS AND OQUIRRHS WILL SPREAD INTO THE WASATCH FRONT/GSL. AIR MASS WARMS SLIGHTLY BUT AFTERNOON CLOUD COVER AND ANVIL MAY HOLD TEMPS DOWN IN PARTS OF THE REGION. CONVECTION WILL CONTINUE INTO THE EVENING...WITH STILL A THREAT FOR LOCALLY HEAVY RAIN ON TUESDAY WITH GENERALLY 10 KNOTS OF STEERING WESTERLY FLOW OVER THE MIDDLE OF UTAH. NVA SUBSIDENCE SPREADS IN FROM THE WEST LATER TUESDAY NIGHT. THIS IS FORECAST TO BRING THE DRYING OVER MOST OF NORTHERN UTAH ON WEDNESDAY WHILE ENOUGH MOISTURE REMAINS IN CENTRAL AND SOUTHERN UTAH FOR AT LEAST TERRAIN DRIVEN CONVECTION WEDNESDAY AFTERNOON. AIR MASS WARMS ABOUT ANOTHER DEGREE CELSIUS. MEAN FLOW STARTS TO BACK ON THURSDAY PER MODELS...WITH THE NAM-WRF FASTER THAN THE LATEST GFS RUNS. THIS BRINGS THE 17C ISOTHERM AT 700 MB INTO NORTHERN UTAH AND WILL ALLOW MARGINAL BUT SUFFICIENT MOISTURE TO PERSIST OVER SOUTHERN UTAH AND POSSIBLE INCREASE INTO FRIDAY...SO KEPT PRECIP CHANCES IN GRIDS OVER CENTRAL AND SOUTHERN AREAS. 594 DAM HEIGHTS STILL PROGGED TO SET UP OVER THE GREAT BASIN AND WEAK FLOW FOR THE WEEKEND WHICH WILL LEAD TO DIURNAL CONVECTION IN STEEP LAPSE RATES AND SUFFICIENT MOISTURE AND HOT AFTERNOON TEMPERATURES. POTENTIAL FOR 100F AT SLC. MORE SIGNIFICANT MONSOON SURGE LIKELY TO BE LET INTO UTAH GIVEN POSITION OF THE UPPER HIGH...HOWEVER IF IT BUILDS TO FAR WEST THIS MAY DELAY THE DEEPER MOISTURE BUT SUSTAIN VERY HOT TEMPERATURES INTO MONDAY. && .AVIATION...STORMS MOVING ALONG THE SOUTHERN PART OF THE VALLEY COULD SWITCH WINDS BRIEFLY SOUTH FOR UP TO TWO HOURS...BUT NOT ENOUGH RAIN-COOLED AIR IS PRESENT WITH THESE STORMS TO KEEP THE FLOW OUT OF THE SOUTH. THERE IS A 20 PERCENT CHANCE THAT THE KSLC AREA MAY SEE A THUNDERSTORM THAT ARRIVES OFF OF THE OQUIRRH MOUNTAINS THROUGH 22Z. ANY OUTFLOW WINDS SHOULD BE OUT OF THE SOUTHWEST TO WEST. VFR CONDITION SHOULD PERSIST THOUGH. && .FIRE WEATHER...MOISTURE REMAINS OVER SOUTHERN AND EASTERN UTAH FOR A CHANCE OF WETTING RAINS THROUGH THIS EVENING. DRIER AIRMASS OVER THE NORTH SHOWING AN INCREASE IN MOISTURE WITH SHOWERS AND THUNDERSTORMS NOW DEVELOPING ALONG THE UTAH-IDAHO BORDER AND OVER THE MOUNTAIN RANGES OF NORTHERN UTAH. AS A RESULT...COULD SEE WETTING RAINS OVER THE NORTHWEST THROUGH THIS EVENING AS WELL. DRYING TREND FOR TOMORROW WILL BE A BIT OF A MISNOMER AS SHORT WAVES WILL CONTINUE TO PRODUCE AFTERNOON AND EVENING CONVECTION ACROSS MUCH OF THE STATE. WINDS ARE STILL EXPECTED TO INCREASE OUT OF THE SOUTHWEST AND HUMIDITIES WILL BE LOW...HOWEVER CRITICAL FIRE WEATHER CONDITIONS WILL BE BORDERLINE AT BEST FOR WEDNESDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && TARDY AVIATION...HALL FIRE WEATHER...YOUNG
Hazardous weather outlook, Jul 10, 5:00 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT MON JUL 10 2006 UTZ001>021-WYZ021-111200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 500 AM MDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN TODAY AND THIS EVENING OVER MUCH OF EASTERN AND SOUTHERN UTAH AND UINTA COUNTY WYOMING. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DRYING TREND WITH GRADUALLY RISING TEMPERATURES IS EXPECTED THROUGH THURSDAY. LOWER HUMIDITY...INCREASING AFTERNOON WINDS AND ISOLATED DRY LIGHTNING WILL INCREASE THE FIRE RISK...ESPECIALLY WEDNESDAY AND THURSDAY. MOISTURE WILL BEGIN TO RETURN FROM THE SOUTH FRIDAY BUT THE STORMS THAT DEVELOP WILL STILL BE ON THE DRY SIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WEATHER
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:19 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 26 min |
| Jul 10, 4:31 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 29 min |
| Jul 10, 5:00 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Emery | 30 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.